Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 20, NWS Lubbock, TX

April 13, 201124 counties in Texas

NWS Lubbock, TX issued this red flag warning at Apr 13, 2011, 4:33 AM CDT for 24 counties in Texas. It took effect at Apr 14, 2011, 10:00 AM CDT. It was in force for 11 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 13, 2011, 4:33 AM CDT (09:33 UTC)
In effect from
Apr 14, 2011, 10:00 AM CDT
Expired
Apr 14, 2011, 9:00 PM CDT
In force
11 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 3:05 PM CDTNON-TSTM WND GST 607 Ese Silverton, TX
Apr 14, 3:30 PM CDTNON-TSTM WND GST 607 Ese Silverton, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4765 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WWUS84 KLUB 130933
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
433 AM CDT WED APR 13 2011

TXZ021>044-131745-
/O.UPG.KLUB.FW.A.0022.110414T1600Z-110415T0200Z/
/O.NEW.KLUB.FW.W.0020.110414T1500Z-110415T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
433 AM CDT WED APR 13 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY FOR
THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS
PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY LESS THAN 15 PERCENT...AND AN EXTREME FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

ON THURSDAY...WESTERLY WINDS WILL INCREASE TO 30 TO 40 MPH AND
COMBINE WITH HUMIDITY VALUES LESS THAN 10 PERCENT AND A EXTREME
FIRE DANGER TO CREATE EXTREMELY CRITICAL FIRE WEATHER CONDITIONS.
THIS WILL ONCE AGAIN RESULT IN WEATHER SUPPORTIVE OF RAPID
WILDFIRE SPREAD. THE STRONG WINDS AND ONGOING DROUGHT WILL ALSO
BRING THE POTENTIAL FOR LARGE AND DANGEROUS WIND-DRIVEN WILDFIRES
WHICH WILL BRING A THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
5 follow-up statements
875 
WWUS84 KLUB 130938 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
438 AM CDT WED APR 13 2011

TXZ021>044-132100-
/O.CON.KLUB.FW.W.0020.110414T1500Z-110415T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
438 AM CDT WED APR 13 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
THURSDAY. 

ON THURSDAY...WESTERLY WINDS WILL INCREASE TO 30 TO 40 MPH AND
COMBINE WITH HUMIDITY VALUES LESS THAN 10 PERCENT AND A EXTREME
FIRE DANGER TO CREATE EXTREMELY CRITICAL FIRE WEATHER CONDITIONS.
THIS WILL ONCE AGAIN RESULT IN WEATHER SUPPORTIVE OF RAPID
WILDFIRE SPREAD. THE STRONG WINDS AND ONGOING DROUGHT WILL ALSO
BRING THE POTENTIAL FOR LARGE AND DANGEROUS WIND-DRIVEN WILDFIRES
WHICH WILL BRING A THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
679 
WWUS84 KLUB 132112
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
412 PM CDT WED APR 13 2011

TXZ022>026-029>032-035>038-042>044-141200-
/O.NEW.KLUB.FW.A.0023.110415T1600Z-110416T0100Z/
/O.CON.KLUB.FW.W.0020.110414T1500Z-110415T0200Z/
CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-
LUBBOCK-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL-
412 PM CDT WED APR 13 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
THURSDAY FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME 
SOUTHERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 25 MPH OR
GREATER...RELATIVE HUMIDITY LESS THAN 10 PERCENT...AND AN EXTREME
FIRE DANGER...

...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR ALL BUT THE WESTERN SOUTH PLAINS FOR CRITICAL
FIRE WEATHER CONDITIONS...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
THURSDAY. IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT FROM
FRIDAY MORNING THROUGH FRIDAY EVENING.

THURSDAY...WESTERLY WINDS WILL INCREASE TO 30 TO 40 MPH AND
COMBINE WITH HUMIDITY VALUES LESS THAN 10 PERCENT AND AN EXTREME
FIRE DANGER TO CREATE EXTREMELY CRITICAL FIRE WEATHER CONDITIONS.
THIS WILL ONCE AGAIN RESULT IN WEATHER SUPPORTIVE OF RAPID
WILDFIRE SPREAD. THE STRONG WINDS AND ONGOING DROUGHT WILL ALSO
BRING THE POTENTIAL FOR LARGE...FAST-MOVING AND LIFE-THREATENING
WILDFIRES.

FRIDAY...NORTHWESTERLY WINDS BEHIND A COLD FRONT THURSDAY NIGHT
WILL INCREASE TO BETWEEN 20 AND 30 MPH OVER ALL BUT THE WESTERN
SOUTH PLAINS BY LATE MORNING ON FRIDAY. AS RELATIVE HUMIDITIES
FALL TO AROUND 10 PERCENT DURING THE DAY...A SECOND ROUND OF 
CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED. ADDITIONALLY...ANY
FIRE-FIGHTING EFFORTS IN PROGRESS THURSDAY NIGHT WILL NEED TO
STAY ABREAST OF THE COLD FRONT AND ASSOCIATED WIND SHIFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

TXZ021-027-028-033-034-039>041-141200-
/O.CON.KLUB.FW.W.0020.110414T1500Z-110415T0200Z/
PARMER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN-
412 PM CDT WED APR 13 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
THURSDAY FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME 
SOUTHERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 25 MPH OR
GREATER...RELATIVE HUMIDITY LESS THAN 10 PERCENT...AND AN EXTREME
FIRE DANGER...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
THURSDAY. 

THURSDAY...WESTERLY WINDS WILL INCREASE TO 30 TO 40 MPH AND
COMBINE WITH HUMIDITY VALUES LESS THAN 10 PERCENT AND AN EXTREME
FIRE DANGER TO CREATE EXTREMELY CRITICAL FIRE WEATHER CONDITIONS.
THIS WILL ONCE AGAIN RESULT IN WEATHER SUPPORTIVE OF RAPID
WILDFIRE SPREAD. THE STRONG WINDS AND ONGOING DROUGHT WILL ALSO
BRING THE POTENTIAL FOR LARGE...FAST-MOVING AND LIFE-THREATENING
WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
711 
WWUS84 KLUB 141152
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
652 AM CDT THU APR 14 2011

TXZ022>026-029>032-035>038-042>044-142200-
/O.CON.KLUB.FW.W.0020.110414T1500Z-110415T0200Z/
/O.CON.KLUB.FW.A.0023.110415T1600Z-110416T0100Z/
CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-
LUBBOCK-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL-
652 AM CDT THU APR 14 2011

...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY...

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9
PM CDT THIS EVENING FOR THE SOUTH PLAINS...ROLLING PLAINS...AND
EXTREME SOUTHERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 25 MPH OR
GREATER...RELATIVE HUMIDITY LESS THAN 10 PERCENT...AND AN EXTREME
FIRE DANGER...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR THE EASTERN SOUTH PLAINS...EXTREME
SOUTHEAST PANHANDLE...AND THE ROLLING PLAINS FOR STRONG WINDS...LOW
RELATIVE HUMIDITY...AND EXTREME FIRE DANGER...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
THURSDAY. IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT FROM
FRIDAY MORNING THROUGH FRIDAY EVENING.

A DANGEROUS FIRE WEATHER SITUATION WILL UNFOLD THROUGHOUT THE
SOUTHERN PLAINS REGION TODAY AS A POTENT UPPER LEVEL STORM SYSTEM
WINDS UP OVER THE OKLAHOMA PANHANDLE. SUSTAINED 20 FOOT WINDS WILL
INCREASE TO 25 MPH OR GREATER ALONG WITH GUSTS FROM 40 TO 50 MPH...
WHILE RELATIVE HUMIDITY VALUES FALL TO 5 TO 10 PERCENT...AND FUELS
REMAIN CRITICALLY DRY. THERE WILL BE A SIGNIFICANT THREAT FOR NEW
WIND DRIVEN FIRES TO DEVELOP TODAY...AS WELL AS A RISK OF FURTHER
SPREAD OF ON-GOING FIRES IN THE REGION. FIRES TODAY WILL POSE A
RISK FOR LARGE...FAST-MOVING AND LIFE-THREATENING WILDFIRES.

A COLD FRONT PASSING THIS EVENING MAY ALSO CHANGE THE ACTIVE
BURNING PORTIONS OF ANY FIRES TO THE SOUTHERN FLANK. FIRE FIGHTERS
SHOULD REMAIN VERY ALERT TO THIS UPCOMING WIND SHIFT.

ON FRIDAY...NORTHWESTERLY WINDS WILL INCREASE TO BETWEEN 20 AND
30 MPH OVER THE ROLLING PLAINS...EASTERN SOUTH PLAINS...AND
EXTREME SOUTHEASTERN PANHANDLE. VERY LOW RELATIVE HUMIDITIES AND
STILL CRITICAL FIRE DANGER WILL POSE FURTHER RISK FOR WILD FIRE
GROWTH AND SUPPRESSION OF ON-GOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS RED FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

TXZ021-027-028-033-034-039>041-142200-
/O.CON.KLUB.FW.W.0020.110414T1500Z-110415T0200Z/
PARMER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN-
652 AM CDT THU APR 14 2011

...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY...

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9
PM CDT THIS EVENING FOR THE SOUTH PLAINS...ROLLING PLAINS...AND
EXTREME SOUTHERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 25 MPH OR
GREATER...RELATIVE HUMIDITY LESS THAN 10 PERCENT...AND AN EXTREME
FIRE DANGER...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
THURSDAY. IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT FROM
FRIDAY MORNING THROUGH FRIDAY EVENING.

A DANGEROUS FIRE WEATHER SITUATION WILL UNFOLD THROUGHOUT THE
SOUTHERN PLAINS REGION TODAY AS A POTENT UPPER LEVEL STORM SYSTEM
WINDS UP OVER THE OKLAHOMA PANHANDLE. SUSTAINED 20 FOOT WINDS WILL
INCREASE TO 25 MPH OR HIGHER WITH GUSTS FROM 40 TO 50 MPH...WHILE
RELATIVE HUMIDITY VALUES FALL TO 5 TO 10 PERCENT...AND FUELS
REMAIN CRITICALLY DRY. THERE WILL BE A SIGNIFICANT THREAT FOR NEW
WIND DRIVEN FIRES TO DEVELOP TODAY...AS WELL AS A RISK OF FURTHER
SPREAD OF ON-GOING FIRES IN THE REGION. FIRES TODAY WILL POSE A
RISK FOR LARGE...FAST-MOVING AND LIFE- THREATENING WILDFIRES.

A COLD FRONT PASSING THIS EVENING MAY ALSO CHANGE THE ACTIVE
BURNING PORTIONS OF ANY FIRES TO THE SOUTHERN FLANK. FIRE FIGHTERS
SHOULD REMAIN VERY ALERT TO THIS UPCOMING WIND SHIFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
708 
WWUS84 KLUB 142055
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
355 PM CDT THU APR 14 2011

TXZ022>026-029>032-035>038-042>044-150200-
/O.CON.KLUB.FW.W.0020.000000T0000Z-110415T0200Z/
/O.CON.KLUB.FW.A.0023.110415T1600Z-110416T0100Z/
CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-
LUBBOCK-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL-
355 PM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING FOR THE SOUTH PLAINS...ROLLING PLAINS...AND
EXTREME SOUTHERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 25 MPH OR
GREATER...RELATIVE HUMIDITY LESS THAN 10 PERCENT...AND AN EXTREME
FIRE DANGER...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR THE EASTERN SOUTH PLAINS...EXTREME
SOUTHEAST PANHANDLE...AND THE ROLLING PLAINS FOR STRONG WINDS...LOW
RELATIVE HUMIDITY...AND EXTREME FIRE DANGER...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING.

DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE ENTIRE 
SOUTHERN PLAINS REGION THROUGH THIS EVENING AS A POTENT UPPER
LEVEL STORM SYSTEM PASSES SLOWLY TO THE NORTH. SUSTAINED 20 FOOT
WINDS OF 25 MPH OR GREATER ALONG WITH GUSTS FROM 40 TO 50
MPH...RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT...AND CRITICALLY
DRY FUELS WILL COMBINE TO PRODUCE A SIGNIFICANT THREAT FOR NEW
WIND DRIVEN FIRES... AS WELL AS A RISK OF FURTHER SPREAD OF ON-
GOING FIRES IN THE REGION. ANY FIRES WILL POSE A RISK FOR LARGE
...FAST-MOVING AND LIFE-THREATENING BEHAVIOR.

A COLD FRONT MOVING SOUTH THROUGH THE AREA THIS EVENING MAY ALSO
CHANGE THE ACTIVE BURNING PORTIONS OF ANY FIRES TO THE SOUTHERN
FLANK. FIRE FIGHTERS SHOULD REMAIN VERY ALERT TO THIS UPCOMING
WIND SHIFT.

ON FRIDAY...NORTHWESTERLY WINDS WILL INCREASE TO BETWEEN 20 AND
30 MPH OVER THE ROLLING PLAINS...EASTERN SOUTH PLAINS...AND
EXTREME SOUTHEASTERN PANHANDLE. VERY LOW RELATIVE HUMIDITIES AND
STILL CRITICAL FIRE DANGER WILL POSE FURTHER RISK FOR WILD FIRE
GROWTH AND SUPPRESSION OF ON-GOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS RED FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

TXZ021-027-028-033-034-039>041-150200-
/O.CON.KLUB.FW.W.0020.000000T0000Z-110415T0200Z/
PARMER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN-
355 PM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING FOR THE SOUTH PLAINS...ROLLING PLAINS...AND
EXTREME SOUTHERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 25 MPH OR
GREATER...RELATIVE HUMIDITY LESS THAN 10 PERCENT...AND AN EXTREME
FIRE DANGER...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE ENTIRE 
SOUTHERN PLAINS REGION THROUGH THIS EVENING AS A POTENT UPPER
LEVEL STORM SYSTEM PASSES SLOWLY TO THE NORTH. SUSTAINED 20 FOOT
WINDS OF 25 MPH OR GREATER ALONG WITH GUSTS FROM 40 TO 50
MPH...RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT...AND CRITICALLY
DRY FUELS WILL COMBINE TO PRODUCE A SIGNIFICANT THREAT FOR NEW
WIND DRIVEN FIRES... AS WELL AS A RISK OF FURTHER SPREAD OF ON-
GOING FIRES IN THE REGION. ANY FIRES WILL POSE A RISK FOR LARGE
...FAST-MOVING AND LIFE-THREATENING BEHAVIOR.

A COLD FRONT MOVING SOUTH THROUGH THE AREA THIS EVENING MAY ALSO
CHANGE THE ACTIVE BURNING PORTIONS OF ANY FIRES TO THE SOUTHERN
FLANK. FIRE FIGHTERS SHOULD REMAIN VERY ALERT TO THIS UPCOMING
WIND SHIFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
646 
WWUS84 KLUB 150218 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
918 PM CDT THU APR 14 2011

TXZ022>026-029>032-035>038-042>044-151200-
/O.EXP.KLUB.FW.W.0020.000000T0000Z-110415T0200Z/
/O.CON.KLUB.FW.A.0023.110415T1600Z-110416T0100Z/
CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-
LUBBOCK-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL-
918 PM CDT THU APR 14 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR THE EASTERN SOUTH PLAINS...EXTREME
SOUTHEAST PANHANDLE...AND THE ROLLING PLAINS FOR 20 FT WINDS IN
EXCESS OF 20 MPH...RELATIVE HUMIDITY LESS THAN 10 PERCENT...AND 
AN EXTREME FIRE DANGER...
...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING.

CRITICAL FIRE WEATHER CONDITIONS HAVE SUBSIDED ACROSS THE AREA THIS
EVENING. HOWEVER...A COLD FRONT MOVING SOUTH THROUGH THE AREA LATE 
THIS EVENING MAY CHANGE THE ACTIVE BURNING PORTIONS OF ANY FIRES
TO THE SOUTHERN FLANK. FIRE FIGHTERS SHOULD REMAIN VERY ALERT TO
THIS UPCOMING WIND SHIFT.

ON FRIDAY...NORTHWESTERLY WINDS WILL INCREASE TO BETWEEN 20 AND
30 MPH OVER THE ROLLING PLAINS...EASTERN SOUTH PLAINS...AND
EXTREME SOUTHEASTERN PANHANDLE. VERY LOW RELATIVE HUMIDITIES AND
AN EXTREME FIRE DANGER WILL POSE FURTHER RISK FOR WILD FIRE
GROWTH AND INHIBIT ANY ONGOING SUPPRESSION EFFORTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ021-027-028-033-034-039>041-150330-
/O.EXP.KLUB.FW.W.0020.000000T0000Z-110415T0200Z/
PARMER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN-
918 PM CDT THU APR 14 2011

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

CRITICAL FIRE WEATHER CONDITIONS HAVE SUBSIDED ACROSS THE AREA THIS
EVENING. HOWEVER...A COLD FRONT MOVING SOUTH THROUGH THE AREA LATE 
THIS EVENING MAY CHANGE THE ACTIVE BURNING PORTIONS OF ANY FIRES
TO THE SOUTHERN FLANK. FIRE FIGHTERS SHOULD REMAIN VERY ALERT TO
THIS UPCOMING WIND SHIFT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 12, 5:49 PM CDT, 10 hours 44 minutes earlier.

Area forecast discussion, Apr 12, 5:49 PM CDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
549 PM CDT TUE APR 12 2011

.AVIATION...
SSE WINDS TO DECREASE EARLY THIS EVENING AND REMAIN AT OR BELOW 12
KTS FOR THE REMAINDER OF THE NIGHT. WINDS WILL THEN VEER TO SSW
AND INCREASE LATE MORNING. CONTINUE TO THINK WIND SPEEDS WILL GET
A BIT BREEZY BUT REMAIN A BIT LIMITED AS A COLD FRONT AND SFC LOW
SAG SWD THROUGH THE PANHANDLE WHICH IN TURN WILL CAUSE THE
PRESSURE GRADIENT ACROSS THE AREA TO SLACKEN SOME.

&&

.PREV DISCUSSION... /ISSUED 347 PM CDT TUE APR 12 2011/

SHORT TERM...
DESPITE SSE WINDS ACROSS THE AREA THIS AFTERNOON...MOISTURE RETURN
HAS BEEN NEGLIGIBLE SO FAR AS DEWPOINTS IN THE 20S AND 30S ARE IN
PLACE ALL THE WAY TO THE GULF COAST. AS THE LLJ KICKS IN
TONIGHT...MOISTURE ADVECTION WILL INCREASE AND WE COULD SEE
DEWPOINTS IN THE 40S MAKE IT INTO THE SRN ROLLING PLAINS FOR A TIME
WED MORNING...BUT WINDS VEERING TO THE WEST WILL KEEP THE DEEPER MOISTURE
OFF WELL TO OUR EAST AND SOUTH. WV VAPOR IMAGERY AT 3 PM SHOWS A
WEAK SHORTWAVE NEAR THE 4-CORNERS MOVING QUICKLY NEWD...WITH A
TRAILING DISTURBANCE ACROSS THE GREAT BASIN. AT THE SURFACE...A COLD
FRONT WAS MOVING INTO NE COLO. THE FRONT IS EXPECTED TO MAKE STEADY
SWD PROGRESS TONIGHT POSSIBLY INTO THE NRN TX PANHANDLE BEFORE
STALLING OUT DURING THE DAY DUE TO DEEP MIXING AND PRESSURE FALLS IN
E NM/W TX. THE SFC TROUGH WILL EXTEND ACROSS THE
PANHANDLES...WITH SOUTHWEST WINDS DEVELOPING ACROSS THE CAPROCK AND
SRLY WINDS IN THE ROLLING PLAINS. THIS WILL TEND TO TIGHTEN UP WHAT
LITTLE MOISTURE GRADIENT THERE IS WITH A WEAK DRYLINE DEVELOPING ACROSS
THE WESTERN ROLLING PLAINS. TEMPERATURES WILL JUMP UP WELL INTO THE
80S AND POSSIBLY A FEW LOWER 90S ACROSS THE SRN PORTIONS OF THE
SOUTH PLAINS AND ROLLING PLAINS. SW VEERING TO WEST WINDS ON THE
CAPROCK WILL LIKELY REACH IN THE 15 TO 25 MPH...GUST TO 35 MPH
TERRITORY WHICH COMBINED WITH THE DRY CONDITIONS WILL RESULT IN
ANOTHER DAY OF ENHANCED FIRE GROWTH POTENTIAL...SEE FIRE WEATHER
SECTION BELOW FOR MORE DETAILS.

LONG TERM...
WIDESPREAD DROUGHT CONDITIONS SHOW NO SIGN OF RELENTING FOR AT
LEAST THE NEXT WEEK AS THE REGION REMAINS SOUTH OF THE PRIMARY
STORM TRACK. FIRST SUCH STORM WILL RAISE WINDS MARKEDLY OVER THE
REGION ON THU AS AN IMPRESSIVE NEGATIVELY-TILTED UPPER TROF
EXITS THE CO ROCKIES BEFORE CLOSING OFF IN WRN KS LATE IN THE
DAY. THIS PROCESS WILL SUBJECT MUCH OF THE CWA TO AN ENHANCED BELT
OF GRADIENT WINDS UP TO 90 KNOTS AT 500 MB. IT SHOULD BE NOTED
THAT THE GFS IS THE MOST AGGRESSIVE WITH SURFACE CYCLOGENESIS
GIVEN RAPID DEEPENING OF THE PARENT LOW...HOWEVER BY FRI MORNING
ALL MODELS ARE IN STRONG AGREEMENT WITH THE UPPER LOW/S LOCATION
AND INTENSITY. CANNOT DISCOUNT THE GFS SOLUTION AND EVEN WHEN
CONSIDERING THE WEAKER NAM...700MB HEIGHT GRADIENTS WOULD FAVOR
ADVISORY LEVEL WINDS ACROSS MUCH OF THE SOUTH PLAINS.

RESPECTABLE COLD FRONT BEHIND THURSDAY/S UPPER CYCLONE IS NOW
PROGGED TO MAKE AMPLE HEADWAY INTO THE GOMEX FURTHER LIMITING
MOISTURE RETURN FOR THE WEEKEND. WHILE A MODIFIED RETURN FEED IS
LIKELY TO ENSUE SUN AND MON...MUCH OF THIS WILL HAVE TO CONTEND
WITH A DEEP WESTERLY FLOW BY THIS TIME. OVERALL PATTERN AND
SHALLOW MOISTURE SUGGESTS WE WILL UNDOUBTEDLY REMAIN ON THE WRONG
SIDE OF THE DRYLINE THROUGH EARLY NEXT WEEK. GEFS/GFS/ECMWF AGREE
RATHER WELL WITH THE NEXT UPPER TROF ONE WEEK OUT WILL ASSUME A
MORE SOUTHERLY LATITUDE. THIS WOULD TEND TO FAVOR MOISTURE BEING
DRAWN WESTWARD INTO WEST TX...HOWEVER MODELS ARE RELUCTANT TO
VACATE THE ARID WESTERLY FLOW AND AS SUCH POPS REMAIN BELOW
MENTION.

FIRE WEATHER...
REST OF TODAY...WEST TEXAS MESONET STATIONS AREA SHOW THAT RED FLAG
CONDITIONS HAVE BEEN ON THE INCREASE ACROSS THE WRN SOUTH PLAINS
THE LAST FEW HOURS AS RH VALUES DROP. WIND SPEEDS ARE LIKELY TO
REMAIN ON THE LOW END OF RED FLAG CRITERIA THROUGH THE REMAINDER
OF THE AFTERNOON...BUT WITH RH VALUES IN THE 10 TO 15 PERCENT
RANGE...VERY DRY FUELS...AND LEAST A COUPLE ACTIVE WILDFIRES WE
WILL CONTINUE THE RED FLAG WARNING VALID UNTIL 7 PM.

WEDNESDAY...A TROUGH OF LOW PRESSURE WILL DEVELOP ACROSS THE SRN
TX PANHANDLE...SHIFTING THE WINDS TO MORE OF A W-SW DIRECTION ON
THE CAPROCK. A WEAK DRYLINE WILL FORM ACROSS THE ROLLING PLAINS
AND TEMPERATURES WILL BE VERY WARM RESULTING IN RH VALUES DROPPING
UNDER 10 PERCENT ACROSS ALL BUT THE EASTERN ROLLING PLAINS. WIND
SPEEDS WILL BE A LIMITING FACTOR FOR CRITICAL FIRE WEATHER
CONDITIONS...GIVEN THE LOCATION OF THE SURFACE TROUGH...THE
STRONGEST WINDS SHOULD BE FOUND ACROSS THE SOUTHERN SOUTH PLAINS
WHERE WIND SPEEDS MAY APPROACH RED FLAG CRITERIA IN THE AFTERNOON.
A FIRE DANGER STATEMENT IS ANTICIPATED FOR MUCH OF THE AREA
TOMORROW WITH THE POSSIBILITY OF A RED FLAG WARNING FOR A PORTION
OF THE SOUTH PLAINS.

THURSDAY...CONCERNS FOR EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS THURSDAY ARE MOUNTING AS A STRONG UPPER CYCLONE TRACKS
NORTH OF THE REGION SPREADING STRONG SUSTAINED WESTERLY WINDS IN
EXCESS OF 30 MPH OVER MUCH OF THE SOUTH PLAINS. WHAT APPEARS TO
FURTHER EXACERBATE THIS SITUATION IS AN EXPECTED ROUND OF VERY
POOR OVERNIGHT RH RECOVERIES WED NIGHT TO THE TUNE OF TEENS AND
20S ACROSS ALL BUT THE EASTERN ROLLING PLAINS AND SOUTHEAST
PANHANDLE. THIS WILL SERVE TO EXPAND THE WINDOW OF CRITICAL FIRE
WEATHER CONDITIONS THROUGH THE MAJORITY OF THE DAY ON
THURSDAY...POSSIBLY EARLIER THAN THE START TIME OF THE CURRENT
FIRE WX WATCH. CONSIDERING THE RED FLAG WARNING ALREADY IN EFFECT
TODAY...WE WILL OPT TO LIMIT PRODUCT CONFUSION AND KEEP THE WATCH
INTACT BUT WILL ENHANCE THE THREAT DETAILS ACCORDINGLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        40  82  43  72  33 /   0   0   0   0   0
TULIA         43  84  45  76  35 /   0   0   0   0   0
PLAINVIEW     45  85  47  76  36 /   0   0   0   0   0
LEVELLAND     44  88  47  77  36 /   0   0   0   0   0
LUBBOCK       47  87  48  79  38 /   0   0   0   0   0
DENVER CITY   45  88  48  82  39 /   0   0   0   0   0
BROWNFIELD    45  89  48  81  38 /   0   0   0   0   0
CHILDRESS     48  87  51  88  41 /   0  10  10  10   0
SPUR          47  89  53  85  41 /   0   0   0   0   0
ASPERMONT     50  91  58  91  42 /   0   0  10  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>025-027>030-033>036-039>042.

&&

07
Hazardous weather outlook, Apr 13, 4:32 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
432 AM CDT WED APR 13 2011

TXZ021>044-140945-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
432 AM CDT WED APR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER
FIRE DANGER WILL CONTINUE ELEVATED TODAY...ESPECIALLY OVER THE
SOUTHERN PART OF THE SOUTH PLAINS AND PARTS OF THE ROLLING PLAINS.
GUSTY WINDS AT TIMES ALONG WITH TEMPERATURES CLIMBING CLOSE TO 15
DEGREES ABOVE NORMAL MAY CAUSE SOME FLARE-UP OF EXISTING FIRES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SIGNIFICANT FIRE WEATHER DAY APPEARS TO BE SHAPING UP AREA WIDE
FOR THURSDAY WITH WINDY CONDITIONS AND VERY LOW HUMIDITY VALUES.
RESIDENTS OF WEST TEXAS WILL WANT TO STAY ABREAST OF THIS
POTENTIALLY DANGEROUS SITUATION. FIRE WEATHER CONDITIONS MAY
CONTINUE INTO FRIDAY ACROSS THE NORTHEASTERN HALF OF THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 4:12 PM CDTFire Weather WatchLUBBriscoe, Castro, Childress, Cottle, Crosby, Dickens and 10 more38 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.